Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 54, NWS Charleston, SC

June 7, 2007Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 7, 2007, 3:37 PM EDT for Chatham County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 3:37 PM EDT (19:37 UTC)
Expired
Jun 7, 2007, 4:15 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:45 PM EDTTSTM WND DMG8 Wsw Savannah, GAFEW 6 TO 8 INCH DIAMETER TREE LIMBS DOWN NEAR THE INTERSECTION OF I-95 AND SR 204.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2512 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 071937
SVRCHS
GAC051-072015-
/O.NEW.KCHS.SV.W.0054.070607T1937Z-070607T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 415 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POOLER...OR ABOUT 10 MILES NORTH OF RICHMOND HILL...MOVING
  SOUTHEAST AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  POOLER...BLOOMINGDALE...
  GARDEN CITY...
  BURROUGHS...WHITE BLUFF...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3194 8128 3197 8129 3199 8131 3201 8131
      3205 8136 3210 8138 3219 8126 3201 8107
      3191 8124 3191 8126

$$
2 follow-up statements
000 
WWUS52 KCHS 071957
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT THU JUN 7 2007

GAC051-072015-
/O.CON.KCHS.SV.W.0054.000000T0000Z-070607T2015Z/
CHATHAM GA-
357 PM EDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CHATHAM COUNTY...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TUTENS...OR ABOUT 9 MILES NORTH OF RICHMOND HILL...
MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...BURROUGHS...GARDEN CITY...POOLER...WHITE BLUFF AND
WINDSOR FOREST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3194 8128 3197 8129 3199 8131 3201 8131
      3205 8136 3210 8138 3219 8126 3201 8107
      3191 8124 3191 8126

$$
000 
WWUS52 KCHS 072012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT THU JUN 7 2007

GAC051-072022-
/O.EXP.KCHS.SV.W.0054.000000T0000Z-070607T2015Z/
CHATHAM GA-
412 PM EDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY WILL EXPIRE AT
415 PM EDT...

AT 412 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3194 8128 3197 8129 3199 8131 3201 8131
      3205 8136 3210 8138 3219 8126 3201 8107
      3191 8124 3191 8126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:48 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 7, 1:48 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT THU JUN 7 2007

.SYNOPSIS...
STRONG UPPER LEVEL RIDGE OVER THE REGION THROUGH FRIDAY WILL
RETROGRADE WEST THIS WEEKEND...AS A WEAK COLD FRONT DRIFTS
SOUTHEAST AND STALLS OVER GEORGIA AND THE CAROLINAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR DEPICTS SHOWERS INITIATING ALONG AND WEST OF THE
SEABREEZE THIS HOUR. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE
THROUGH THE AFTERNOON...WITH MODELS MORE CONSISTENT IN SUGGESTING
A SLIGHT CHANCE FOR THUNDERSTORMS IN THE SOUTHWESTERN COUNTIES.
FEEL THAT THOSE LOCATIONS MAY BE MORE LIKELY TO SEE MORE ORGANIZED
DEVELOPMENT IN RELATION TO AREAS TO THE NORTH AND ALONG THE COAST.
A COMPARISON OF MODEL SOUNDINGS BETWEEN THE CHARLESTON AREA AND
HINESVILLE IN LIBERTY COUNTY SUGGESTS THAT AREAS TO THE SOUTH OF
THE SAVANNAH RIVER MAY HAVE A SLIGHTLY BETTER FETCH OF HIGHER
DEWPOINT AIR OFF THE GOMEX THIS AFTERNOON. THUS...HIGHER LEVELS OF
MOISTURE AND INSTABILITY MAY BE ABLE TO MORE EFFICIENTLY TAP INTO
SEABREEZE FORCING LATE IN THE DAY. CURRENT POPS SCHEME REPRESENTS
THIS SCENARIO WELL...WITH A SLIGHT CHANCE OF THUNDERSTORMS MAINLY
WEST OF I-95 AND SOUTH OF THE SAVANNAH RIVER.

CONDITIONS THIS AFTERNOON WILL AGAIN BE HOT...WITH HIGH TEMPERATURES
EXPECTED TO REACH THE LOWER TO MID 90S AWAY FROM THE COAST. LOWS
TONIGHT WILL ONLY DROP INTO THE LOWER 70S.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
MODELS A LITTLE LESS AGGRESSIVE WITH CHANCES FOR DIURNAL CONVECTION
ON FRIDAY WITH MID LEVEL CAP HOLDING FIRM ACROSS OUR REGION. JUST
THE PRESENCE OF A WEAK LEE SIDE SURFACE TROF AND GULF/ATLANTIC
SEA BREEZE INTERACTIONS SUGGEST KEEPING ALL INLAND POPS IN THE 20
PERCENT RANGE FRI AFTN/EVENING. ON SAT...IMPROVED LOW LEVEL FORCING
AHEAD OF AN APPROACHING FRONT SHOULD ENSURE MORE CONVECTION WELL
INLAND. WE RETAINED THE PREVIOUS POP SCHEME WITH 30 POPS WEST OF I-95
AND SLIGHT CHANCE TOWARD THE COAST. INLAND DEW POINTS STILL HIGHEST
ON SAT...AND WE WILL CONTINUE TO MENTION 100-105 HEAT INDICES IN
HWO PRODUCT THIS MORNING FOR THAT TIME FRAME.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A COOL FRONT WILL APPROACH THE AREA FROM THE NORTH SATURDAY NIGHT
AND SUNDAY. MODELS DIFFER SOMEWHAT ON THE DETAILS AND TIMING...BUT
IN GENERAL SUNDAY LOOKS LIKE THE BEST CHANCE OF CONVECTION WITH
THE FRONT IN THE AREA AND A POCKET OF UPPER LEVEL ENERGY PASSING
OVERHEAD.

THE FRONT SHOULD DRIFT SOUTH OF THE AREA AND LOSE DEFINITION BY
MONDAY WITH MAX TEMPS BACK DOWN TO SEASONABLE LEVELS EARLY NEXT
WEEK. ISOLATED AFTERNOON POPS EACH DAY PER CLIMO AS THE AMOUNT OF
DRY AIR SURGING IN FROM THE NORTH BEHIND THE FRONT IS IN QUESTION.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...SEABREEZE DEVELOPMENT
HAS SPAWNED SHOWERS ACROSS THE FORECAST AREA THIS
AFTERNOON...CONCENTRATED MOSTLY WEST OF I-95 AND SOUTH OF THE
SAVANNAH RIVER. SEVERAL SMALL SHOWERS ARE NEAR KSAV...SO HAVE
ADDED VCSH TO THE TAF FOR THE NEXT HOUR. WILL CONTINUE TO MONITOR
RADAR TRENDS TO DETERMINE WHETHER ADDITIONAL SHOWER OR
THUNDERSTORM WORDING MAY NEED TO BE ADDED FOR THE AFTERNOON HOURS.

SOUTHERLY WINDS HAVE INITIATED AT BOTH TERMINALS WITH THE SEA
BREEZE DEVELOPMENT. EXPECT WINDS SPEEDS TO BE PREVAILING AOB 12
KNOTS...BUT CANNOT RULE OUT A BRIEF GUST A FEW KNOTS HIGHER.
SCATTERED CUMULUS WILL DIMINISH AFTER SUNSET WHEN DAYTIME HEATING
AND MIXING DIMINISHES.

WINDS WILL DECREASE OVERNIGHT. SHALLOW GROUND FOG COULD BE POSSIBLE
AGAIN AT KCHS OVERNIGHT...BUT DO NOT FEEL CONFIDENT ENOUGH TO
INCLUDE IN TAFS. HAVE INSTEAD BROUGHT VSBYS DOWN TO 6 SM JUST TO
PROVIDE A HEADS UP.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR UNDER HIGH PRESSURE THROUGH
FRIDAY. POSSIBLE AFTERNOON/EVENING ISOLATED SEABREEZE THUNDERSTORMS
MAY PRODUCE BRIEF MVFR OR LOWER CONDITIONS. A FRONTAL BOUNDARY
WILL APPROACH FROM THE NORTHWEST OVER THE WEEKEND AND THEN DISSIPATE
OVER THE AREA...ENHANCING THE CHANCE FOR SHOWERS/THUNDERSTORMS
WITH MVFR OR LOWER CONDITIONS.

&&

.MARINE...
RATHER TRANQUIL CONDS WILL PREVAIL OVER THE WATERS THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. HIGH PRES WILL REMAIN IN CONTROL
THROUGH FRI...THEN GIVE WAY TO A SLOWLY APPROACHING FRONTAL
BOUNDARY THAT WILL STALL OVER THE AREA SUN INTO MON BEFORE LIFTING
AWAY IN FAVOR OF HIGH PRESSURE. NO SIGNIFICANT PRESSURE GRADIENTS
WILL BE CREATED FROM THIS SYSTEM...SO OUTSIDE OF POSSIBLE NIGHTLY
SURGES AND NEARSHORE SEABREEZE SURGES...WIND SPEEDS WILL GENERALLY
REMAIN AOB 15 KT. SIMILARLY... WITH NO PERSISTENT ONSHORE EXPECTED
THROUGH THE WEEKEND...SEAS WILL REMAIN AOB 4 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 7, 3:52 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
352 AM EDT THU JUN 7 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-080900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
352 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXCESSIVE HEAT...HEAT INDICES MAY REACH THE 100 TO 105 DEGREE RANGE
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-080900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 3:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT THU JUN 7 2007

GAZ101-118-072000-
EFFINGHAM-INLAND CHATHAM-
319 PM EDT THU JUN 7 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 400 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR
ABOUT 11 MILES NORTH OF RICHMOND HILL...MOVING NORTH AT 5 MPH.

AREAS IN AND AROUND BLOOMINGDALE...EDEN...MARLOW...MEINHARD...
MELDRIM...MONTEITH...PINEORA...POOLER AND PORT WENTWORTH WILL BE
IMPACTED THROUGH 400 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 7, 3:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT THU JUN 7 2007

SCZ043-072000-
INLAND COLLETON-
324 PM EDT THU JUN 7 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 400 PM
EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR HENDERSONVILLE...
OR ABOUT 9 MILES SOUTHWEST OF WALTERBORO...MOVING NORTH AT 5 MPH.

AREAS BETWEEN ROUTE 21 AND ROUTE 17 WEST OF WALTERBORO ARE MOST
LIKELY TO BE AFFECTED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:53 PM EDTSevere Thunderstorm WarningCHSLong52 min
Jun 7, 6:52 PM EDTSevere Thunderstorm WarningCHSLong38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.